MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the procedure, the 3.00mm x 6.00cm galaxy g3 mini coil (glm930060 / l14479) was used but the coil was not able to exit from the introducer sheath.The coil was replaced.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3.00mm x 6.00cm galaxy g3 mini coil was returned and received contained inside a pouch.Visual inspection was performed.The resheathing tool was observed broken in two.The device underwent microscopic inspection.The embolic coil was inside the introducer tube; it had been mechanically separated from the delivery system and the coil was in stretched and kinked condition.No other damages were observed on the returned complaint device.A review of manufacturing documentation associated with this lot (l14479) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the coil could not exit from the introducer sheath.The issue was confirmed with the microscopic inspection of the returned device; the embolic coil was mechanically detached and observed to be in stretched and kinked condition.The condition of the coil (detached, kinked and stretched) would prevent it from being able to exit the introducer sheath.The likely cause of the reported issue is applied force.It is possible that during procedural handling of the complaint device, undue force was inadvertently applied which resulted in the coil becoming mechanically separated from the delivery system; the stretched and kinked condition could have been the result of the attempt to get the coil to exit the introducer sheath.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3.00mm x 6.00cm galaxy g3 mini coil left the manufacturing facility with the damages observed on the embolic coil during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 3.00mm x 6.00cm galaxy g3 mini coil (glm930060 / l14479) was used but the coil was not able to exit from the introducer sheath.The coil was replaced.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed mechanically detached in stretched and kinked condition inside the introducer tube.Based on the product analysis 2/24/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9753702
Report Number3008114965-2020-00040
Device Sequence Number13999616
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot NumberL14479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1